# SDR CA100716004

- Difficulty date: July 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Grob G 120A
- Aircraft time: 632 hours
- Engine: Lyc AEIO540D4D5
- System (JASC): 2350 · Audio Integrating System
- Part: Switch
- Part number: 635H2
- Condition: Failed
- Location: Audio Mute
- Part time: 978 hours
- Component: Audio System, Garmin Intl
- Component part number: 0110028010
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A MISSION, THE PILOTS SELECTED THE MUTE SWITCH ON THE AUDIO SYSTEM TO TALK AMONGST THEMSELVES.  UPON SELECTING THE MUTE SWITCH TO TRANSMIT, THEY FOUND THAT THEY COULD NOT COMMUNICATE WITH TOWER OR OTHER AIRCRAFT.  THE PILOT SELECTED THE APPROPRIATE TRANSPONDER CODE TO COMMUNICATE THEIR SITUATION TO SOUTHPORT TOWER.  AIRCRAFT RETURNED TO BASE AN LANDED WITHOUT INCIDENT.  UPON INSPECTING THE TROUBLE, THE AVIONICS TECH NOTED THAT THE AUDIO MUTE SWITCH HAD FAILED INTERNALLY IN THE MUTE POSITION.  THE MUTE SWITCH WAS REPLACED, TESTED SERVICABLE AND THE AIRCRAFT RETURNED TO SERVICE.
